Generalized roe schemes for 1D, two-phase, free-surface flows over a mobile bed

G. Rosatti, J. Murillo, L. Fraccarollo

 in JOURNAL OF COMPUTATIONAL PHYSICS, v. 227, n. 24 (2008), p. 10058-10077. - DOI: 10.1016/


The problem of two-phase, free-su rface flows over a mobile bed is characterized by a hyperbolic partial differential equations system that shows nonconservative terms and highly nonlinear relations between primitive and conserved variables. Weak solutions of the present problem were obtained resorting both to the distribution theory and to the integral formulation of moment um conservation: the comparison of these two approaches allowed us to give a physical insight into the meaning of the nonconservative term across a discontin uity. Starting from this result, we derived the conditions necessary to obtain generalized, w ell-balanced Roe solvers without using the concep t of a family of paths. Two numerical schemes based on the same set of matrices have been developed, one in terms of conserv ed variables and one in terms of primitive variables. The friction-source term has also been included by using an upwind approach. The capabilities and limits of the proposed schemes have been analyzed by comparison with exact solutions of Riemann problems and with numerical solutions obtained with the AWB-3SRS scheme.


KeywordsTwo-phase flows, Free-surface, Mobile bed, Nonconservative product, Generalized Roe solvers, Weak solutions, Well-balanced approach


download PDF